Document Type : Research Paper
Faculty of Economics and Management (FSEG), University of Social Sciences and Management of Bamako (USSGB), Quartier du Fleuve Rue 310, Porte 238, Mali.
Department of Applied Mathematics (FSEG), Universit&eacute; des Sciences Sociales et de Gestion de Bamako (USSGB), Quartier du Fleuve Rue 310, Porte 238, Mali.
Transportation Problem (TP) is an important network structured linear programming problem that arises in several contexts and has deservedly received a great deal of attention in the literature. The central concept in this problem is to find the least total transportation cost of a commodity in order to satisfy demands at destinations using available supplies at origins in a crisp environment. In real life situations, the decision maker may not be sure about the precise values of the coefficients belonging to the transportation problem. The aim of this paper is to introduce a formulation of TP involving Triangular fuzzy numbers for the transportation costs and values of supplies and demands. We propose a two-step method for solving fuzzy transportation problem where all of the parameters are represented by non-negative triangular fuzzy numbers i.e., an Interval Transportation Problems (TPIn) and a Classical Transport Problem (TP). Since the proposed approach is based on classical approach it is very easy to understand and to apply on real life transportation problems for the decision makers. To illustrate the proposed approach two application examples are solved. The results show that the proposed method is simpler and computationally more efficient than existing methods in the literature.
- Kaur, J., & Kumar, A. (2016). An introduction to fuzzy linear programming problems. Springer.
- Nasseri, S. H., Ebrahimnejad, A., & Cao, B. Y. (2019). Fuzzy linear programming. In Fuzzy linear programming: solution techniques and applications(pp. 39-61). Cham: Springer.
- Kaur, A., Kacprzyk, J., Kumar, A., & Analyst, C. F. (2020). Fuzzy transportation and transshipment problems. Springer International Publishing.
- Zimmermann, H. J. (1978). Fuzzy programming and linear programming with several objective functions. Fuzzy sets and systems, 1(1), 45-55.
- ÓhÉigeartaigh, M. (1982). A fuzzy transportation algorithm. Fuzzy sets and systems, 8(3), 235-243.
- Chanas, S., Kołodziejczyk, W., & Machaj, A. (1984). A fuzzy approach to the transportation problem. Fuzzy sets and systems, 13(3), 211-221.
- Chanas, S., Delgado, M., Verdegay, J. L., & Vila, M. A. (1993). Interval and fuzzy extensions of classical transportation problems. Transportation planning and technology, 17(2), 203-218.
- Chanas, S., & Kuchta, D. (1996). A concept of the optimal solution of the transportation problem with fuzzy cost coefficients. Fuzzy sets and systems, 82(3), 299-305.
- Jiménez, F., & Verdegay, J. L. (1998). Uncertain solid transportation problems. Fuzzy sets and systems, 100(1-3), 45-57.
- Jiménez, F., & Verdegay, J. L. (1999). Solving fuzzy solid transportation problems by an evolutionary algorithm based parametric approach. European journal of operational research, 117(3), 485-510.
- Liu, S. T., & Kao, C. (2004). Solving fuzzy transportation problems based on extension principle. European Journal of operational research, 153(3), 661-674.
- Gani, A., & Razak, K. A. (2006). Two stage fuzzy transportation problem. Journal of physical science, 10, 63–69. http://inet.vidyasagar.ac.in:8080/jspui/handle/123456789/720
- Li, L., Huang, Z., Da, Q., & Hu, J. (2008, May). A new method based on goal programming for solving transportation problem with fuzzy cost. 2008 international symposiums on information processing(pp. 3-8). IEEE.
- Lin, F. T. (2009, August). Solving the transportation problem with fuzzy coefficients using genetic algorithms. 2009 IEEE international conference on fuzzy systems(pp. 1468-1473). IEEE.
- Dinagar, D. S., & Palanivel, K. (2009). The transportation problem in fuzzy environment. International journal of algorithms, computing and mathematics, 2(3), 65-71.
- Pandian, P., & Natarajan, G. (2010). A new algorithm for finding a fuzzy optimal solution for fuzzy transportation problems. Applied mathematical sciences, 4(2), 79-90.
- Kumar, A., & Kaur, A. (2011). Application of linear programming for solving fuzzy transportation problems. Journal of applied mathematics & informatics, 29(3_4), 831-846.
- Gupta, A., Kumar, A., & Kaur, A. (2012). Mehar’s method to find exact fuzzy optimal solution of unbalanced fully fuzzy multi-objective transportation problems. Optimization letters, 6(8), 1737-1751.
- Ebrahimnejad, A. (2015). A duality approach for solving bounded linear programming problems with fuzzy variables based on ranking functions and its application in bounded transportation problems. International journal of systems science, 46(11), 2048-2060.
- Shanmugasundari, M., & Ganesan, K. (2013). A novel approach for the fuzzy optimal solution of fuzzy transportation problem. Transportation, 3(1), 1416-1424.
- Chandran, S., & Kandaswamy, G. (2016). A fuzzy approach to transport optimization problem. Optimization and engineering, 17(4), 965-980.
- Ebrahimnejad, A. (2016). Note on “A fuzzy approach to transport optimization problem”. Optimization and engineering, 17(4), 981-985.
- Kumar, A., & Kaur, A. (2014). Optimal way of selecting cities and conveyances for supplying coal in uncertain environment. Sadhana, 39(1), 165-187.
- Ebrahimnejad, A. (2015). An improved approach for solving fuzzy transportation problem with triangular fuzzy numbers. Journal of intelligent & fuzzy systems, 29(2), 963-974.
- Kaur, A., & Kumar, A. (2011). A new method for solving fuzzy transportation problems using ranking function. Applied mathematical modelling, 35(12), 5652-5661.
- Kaur, A., & Kumar, A. (2012). A new approach for solving fuzzy transportation problems using generalized trapezoidal fuzzy numbers. Applied soft computing, 12(3), 1201-1213.
- Ebrahimnejad, A. (2014). A simplified new approach for solving fuzzy transportation problems with generalized trapezoidal fuzzy numbers. Applied soft computing, 19, 171-176.
- Ramesh, G., & Ganesan, K. (2012). Duality theory for interval linear programming problems. IOSR journal of mathematics, 4(4), 39-47.